Alert archive / Alabama / Small Craft Advisories in 2008

Small Craft Advisory 53, NWS Mobile, AL

December 4, 2008

NWS Mobile, AL issued this small craft advisory at Dec 4, 2008, 4:30 AM CST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2008, 4:30 AM CST (10:30 UTC)
Expired
Dec 5, 2008, 11:00 AM CST
In force
31 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WHUS74 KMOB 041030
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE FRIDAY MORNING FOR
ALL BUT MOBILE BAY AND IN EFFECT FOR MOBILE BAY FROM LATE TONIGHT
THROUGH FRIDAY MORNING...

.MODERATE TO STRONG ONSHORE WINDS SWITCH TO THE NORTHWEST LATER THIS
AFTERNOON AS A COLD FRONT APPROACHING FROM THE LOWER MISSISSIPPI
RIVER VALLEY MOVES THROUGH THE MARINE AREA. A STRONG OFFSHORE FLOW
FOLLOWS TONIGHT THEN GRADUALLY SUBSIDES THROUGH FRIDAY NIGHT AS HIGH
PRESSURE BUILDS INTO THE REGION.

GMZ650-655-670-675-041830-
/O.NEW.KMOB.SC.Y.0053.081204T1030Z-081205T1700Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
430 AM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST FRIDAY.

SOUTHEAST WINDS NEAR 20 KNOTS THIS MORNING WILL BECOMING NORTHWEST
AROUND 15 KNOTS THIS AFTERNOON...THEN BECOMING NORTH AND INCREASE TO
AROUND 20 KNOTS OVERNIGHT. THE STRONG NORTHERLY WINDS WILL SUBSIDE ON
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-041830-
/O.NEW.KMOB.SC.Y.0053.081205T0600Z-081205T1400Z/
MOBILE BAY-
430 AM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY.

SOUTHEAST WINDS OF 15 TO 20 KNOTS THIS MORNING WILL BECOMING
NORTHWEST AROUND 15 KNOTS THIS AFTERNOON...THEN BECOMING NORTH AND
INCREASE TO AROUND 20 KNOTS OVERNIGHT. THE STRONG NORTHERLY WINDS
WILL SUBSIDE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
000
WHUS74 KMOB 042047
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
247 PM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE FRIDAY MORNING FOR
ALL BUT MOBILE BAY AND IN EFFECT FOR MOBILE BAY FROM LATE TONIGHT
THROUGH FRIDAY MORNING...

.A MODERATE TO STRONG NORTHERLY WIND FLOW CAN BE EXPECTED LATER
TONIGHT IN THE WAKE OF A COLD FRONT MOVING ACROSS THE MARINE AREA 
THIS AFTERNOON AND TONIGHT. NORTHERLY WINDS AND SEAS WILL GRADUALLY
SUBSIDE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS HIGH PRESSURE
SETTLES OVER THE REGION.

GMZ650-655-670-675-050415-
/O.CON.KMOB.SC.Y.0053.000000T0000Z-081205T1700Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
247 PM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY. 

A MODERATE TO STRONG NORTHERLY WIND FLOW CAN BE EXPECTED LATER
TONIGHT IN THE WAKE OF A COLD FRONT MOVING ACROSS THE MARINE AREA 
THIS AFTERNOON AND TONIGHT. NORTHERLY WINDS AND SEAS WILL GRADUALLY
SUBSIDE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS HIGH PRESSURE
SETTLES OVER THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-050415-
/O.CON.KMOB.SC.Y.0053.081205T0600Z-081205T1400Z/
MOBILE BAY-
247 PM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM CST FRIDAY. 

A MODERATE TO STRONG NORTHERLY WIND FLOW CAN BE EXPECTED LATER
TONIGHT IN THE WAKE OF A COLD FRONT MOVING ACROSS THE MARINE AREA 
THIS AFTERNOON AND TONIGHT. NORTHERLY WINDS AND SEAS WILL GRADUALLY
SUBSIDE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS HIGH PRESSURE
SETTLES OVER THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
029 
WHUS74 KMOB 050314
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
914 PM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE FRIDAY MORNING...

.A STRONG NORTHERLY WIND FLOW IN THE WAKE OF A COLD FRONT WILL
CONTINUE THROUGH EARLY FRIDAY. NORTHERLY WINDS AND SEAS WILL
GRADUALLY SUBSIDE FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS IN FROM
THE NORTHWEST.

GMZ630-051200-
/O.EXT.KMOB.SC.Y.0053.081205T0314Z-081205T1700Z/
MOBILE BAY-
914 PM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST FRIDAY.

A MODERATE TO STRONG NORTHERLY WIND AT 20 TO 25 KNOTS WILL CONTINUE
THROUGH FRIDAY MORNING IN THE WAKE OF A COLD FRONT. THE NORTHERLY
WINDS WILL DIMINISH TO 10 TO 15 KNOTS FRIDAY AFTERNOON AS HIGH
PRESSURE SETTLES IN FROM THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-670-675-051200-
/O.CON.KMOB.SC.Y.0053.000000T0000Z-081205T1700Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
914 PM CST THU DEC 4 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY.

A STRONG NORTHERLY WIND AT 20 TO 30 KNOTS WILL CONTINUE THROUGH EARLY
FRIDAY IN THE WAKE OF A COLD FRONT. THE NORTHERLY WINDS WILL DIMINISH
TO AROUND 15 KNOTS FRIDAY AFTERNOON AS HIGH PRESSURE SETTLES IN FROM
THE NORTHWEST. SEAS WILL BUILD TO NEAR 8 FEET WELL OFFSHORE BY EARLY
FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS74 KMOB 051107
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
507 AM CST FRI DEC 5 2008

...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE THIS MORNING...

.A STRONG NORTHERLY WIND FLOW IN THE WAKE OF A COLD FRONT WILL
CONTINUE THROUGH LATE THIS MORNING. NORTHERLY WINDS AND SEAS WILL
GRADUALLY SUBSIDE FRIDAY AFTERNOON THROUGH EARLY SATURDAY AS HIGH
PRESSURE SETTLES OVER THE REGION. 

GMZ630-650-655-670-675-051700-
/O.CON.KMOB.SC.Y.0053.000000T0000Z-081205T1700Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
507 AM CST FRI DEC 5 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

A STRONG NORTHERLY WIND AT 20 TO 25 KNOTS WILL CONTINUE THROUGH
LATE THIS MORNING THEN DIMINISH TO 10 TO 15 KNOTS FRIDAY AFTERNOON
THROUGH EARLY SATURDAY AS HIGH PRESSURE SETTLES OVER THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 3:58 AM CST, 32 minutes earlier.

Area forecast discussion, Dec 4, 3:58 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
358 AM CST THU DEC 4 2008

.SHORT TERM...(TODAY AND TONIGHT)...APPROACHING FRONT WITH A WIDE
SWATH OF SHOWERS AND SOME EMBEDDED THUNDERSTORMS MOVES INTO THE
WESTERN PORTION OF THE FORECAST AREA EARLY THIS MORNING AND WEAKENS
SOMEWHAT WHILE MOVING ACROSS THE AREA THROUGH THE AFTERNOON HOURS.
WENT WITH HIGH POPS OVER ALL BUT THE EASTERNMOST PORTION THIS
MORNING...THEN LIKELY POPS OVER THE EASTERN HALF THIS AFTERNOON.
INSTABILITY REMAINS LIMITED WITH THIS SYSTEM PRECLUDING ANY STRONG
STORM DEVELOPMENT.  WENT SLIGHTLY ABOVE MAV GUIDANCE OVER THE
SOUTHWESTERN PORTION OF THE FORECAST AREA WHERE MAV HIGHS ARE NEAR
CURRENT TEMPERATURES. /29

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...HIGH PRESSURE WILL SHIFT
EASTWARD ACROSS THE AREA ON FRIDAY WITH COOLER THAT NORMAL TEMPS.
TEMPERATURES WILL WARM SLIGHTLY ON SATURDAY IN ADVANCE OF ANOTHER
COLD FRONT THAT WILL MOVE THROUGH THE AREA SATURDAY EVENING BRINGING
A REINFORCING SHOT OF COOLER AND DRIER AIR TO THE REGION THROUGH
MONDAY. UPPER FLOW WILL BECOME ZONAL ON MONDAY AND SFC HIGH PRESSURE
WILL MOVE EAST OF THE REGION IN ADVANCE OF A DEVELOPING STORM SYSTEM
ACROSS THE PLAINS STATES. THIS STORM SYSTEM WILL BRING OUR NEXT
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST FOR TUESDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE CENTRAL GULF
COAST. HIGHS ON TUESDAY WILL WARM INTO THE MIDDLE 60S BEFORE COOLING
BACK DOWN TO BELOW NORMAL FOR THE END OF THE PERIOD. /13

&&

.AVIATION...(12Z ISSUANCE)...CEILINGS LOWER TO MVFR CONDITIONS
THROUGH THE DAY AS THE FRONTAL SYSTEM MOVES THROUGH WITH LAYER
LIFTED STRATUS AND IFR CONDITIONS IN THE WAKE OF THE FRONT.  A FEW
THUNDERSTORMS WILL AFFECT THE TAF SITES DURING THE DAY...MAINLY
DURING THE MORNING AT MOB AND BFM AND DURING THE AFTERNOON AT PNS.
/29

&&

.MARINE...WENT WITH A SMALL CRAFT ADVISORY FOR THE BEGINNING OF THE
PERIOD OVER ALL BUT MOBILE BAY DUE TO WINDS NEAR 22 KNOTS AT 42040
DECREASING TO 18 KNOTS AT DPIA1...WHICH WILL BE DECREASING SOMEWHAT
THROUGHOUT THE DAY AS THE FRONT MOVES INTO THE MARINE AREA.  A
STRONG OFFSHORE FLOW FOLLOWS IN THE WAKE OF THE FRONT AND HAVE
EXPANDED THE SMALL CRAFT ADVISORY TO INCLUDE MOBILE BAY OVERNIGHT
INTO FRIDAY MORNING.  THE OFFSHORE FLOW ABATES FRIDAY AFTERNOON INTO
FRIDAY NIGHT AS A SURFACE HIGH BUILDS INTO THE REGION.  A
REINFORCING DOME OF HIGH PRESSURE BUILDS INTO THE AREA SATURDAY
NIGHT INTO SUNDAY WITH THE OFFSHORE FLOW INCREASING BRIEFLY LATE
SATURDAY NIGHT.  THE SURFACE HIGH SHIFTS ACROSS THE SOUTHEAST STATES
THROUGH MONDAY WITH THE FLOW VEERING AROUND TO THE SOUTHEAST. /29

&&

.FIRE WEATHER...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
MOVE ACROSS THE AREA TODAY IN ADVANCE OF A COLD FRONT. A COOLER AND
DRIER AIRMASS WILL MOVE INTO THE AREA IN THE WAKE OF THE FRONT
FRIDAY AND SATURDAY. HOWEVER...HUMIDITY LEVELS ARE NOT EXPECTED TO
BE LOW ENOUGH FOR ANY FIRE WX WATCHES. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  36  58  36 /  80  20  05  05
PENSACOLA   67  42  59  41 /  60  30  05  05
DESTIN      65  48  61  42 /  70  30  10  05
EVERGREEN   63  37  57  32 /  70  20  05  05
WAYNESBORO  56  32  54  33 / 100  10  05  05
CAMDEN      59  34  55  32 /  90  20  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR THE
     FOLLOWING ZONES: AND MOBILE BAY.

&&
Hazardous weather outlook, Dec 3, 6:11 AM CST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
611 AM CST WED DEC 3 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-041100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
611 AM CST WED DEC 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY RESULT IN
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT DURING THURSDAY NIGHT
INTO FRIDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED.

Nearby

Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.